Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Pain along liver meridian, foot edema. Taking buproprion, cymbalta & atenolol. Had an episode of clay colored stool long back.Hep C -ve.

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I'm a 55 YO woman, 5'8" (was 5'9" until loss of discs), 145 lbs., light smoker, sober 26 years. For the past few months I've been having occasional pain along the liver meridian, right side. More recently, I've noticed pitting ankle/foot edema, 1-1+. Sometimes the left is worse, but usually the right. I take buproprion (300mg), Cymbalta (90 mg), and atenolol (25 mg). Eight years ago I had a brief episode of clay-colored stools. Liver enzymes were normal and the condition resolved spontaneously. I was tested for hep C about 5 years ago and was negative. I don't take any herbal supplements and take acetomeniphen (sorry about the misspelling) maybe once a year. I don't have any fatigue. ?

Posted Tue, 22 May 2012 in Liver and Gall Bladder
Answered by Dr. Ketan Vagholkar 30 minutes later

Thanks for the query.

The symptoms you describe are concerning. You need to undergo a few tests to truly understand the kind of problem. They include:

1. Liver function tests
2. Ultrasound of the entire abdomen.
3. Stool examination for occult blood
4. Complete blood Count
5. Renal function test.

I encourage you to consult your physician to streamline the test. If these test are already been done, then please post them to me to help you better.

Hope this helps. Let me know if you have any other concern.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor